MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE
Catalog Number 00590102000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a trocar pin, opened sterile before case, snapped in half as it was being inserted into the tibial cutting guide and appeared to have cold welded to the tibial cut guide.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
(b)(4).D10- medical product.Psn tib cut gde - lt 3 deg, item# 42539905103, lot# 56572883.H3- the product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: b4, b5, d2b, g1, g3, g6, h1, h2, h3, h6, and h11 corrected: h4 visual examination of the returned product identified signs of use (extensive damage/deformation of the tip and grooves/wear marks around the shaft).The device is fractured (not all returned).Confirmed that the remaining piece is stuck/seized in the cut guide.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.This complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23719736
Report Number0001822565-2025-04392
Device Sequence Number13286961
Product Code LXH
UDI-Device Identifier00889024201620
UDI-Public(01)00889024201620(17)350618(10)67349554
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00590102000
Device Lot Number67349554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexFemale